question-icon

What causes headache and sweating after CABG?

default
Posted on Wed, 23 Jul 2014
Question: My father had a CABG on April 30th, had 2 grafts. Since 10 days he is having headache and is sweating. He is a hypertensive since 20 years and on medication for this.
Post CABG he is using MetXl 12.5 daily twice, but inspite of this his BP is 150/100. Local doctor suggested 12.5mg four times daily.
doctor
Answered by Dr. Sukhvinder Singh (9 days later)
Brief Answer:
please see below

Detailed Answer:
Dear Sir
1. Persistent increase in blood pressure warrants a change in dose of existing drugs or addition of new drug. This will depend upon his ejection fraction (pumping of heart) and kidney status. We can not blindly increase the dose of Met-XL. The goal BP for his age is 150/90 mmHg
2. Headache may be related to certain drugs given to CAD patients. These include nikorandil and nitrates. It may be unrelated to drugs and can be due to psychological, neurological or local issues. You need to see your physician (internist) for same.
3. Sweating in a cardiac patients is a sign of low cardiac output but that is usually an emergency. Such patients are quite breathless and have low blood pressure. Do look for other causes like exposure to heat etc.
Hope this provides some insight. I understand that the condition of your father is such that it will require clinical examination and evaluation, still if there is anything you wish to know in detail you are welcome.
Sincerely
Sukhvinder
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Sukhvinder Singh

Cardiologist

Practicing since :1998

Answered : 1306 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes headache and sweating after CABG?

Brief Answer: please see below Detailed Answer: Dear Sir 1. Persistent increase in blood pressure warrants a change in dose of existing drugs or addition of new drug. This will depend upon his ejection fraction (pumping of heart) and kidney status. We can not blindly increase the dose of Met-XL. The goal BP for his age is 150/90 mmHg 2. Headache may be related to certain drugs given to CAD patients. These include nikorandil and nitrates. It may be unrelated to drugs and can be due to psychological, neurological or local issues. You need to see your physician (internist) for same. 3. Sweating in a cardiac patients is a sign of low cardiac output but that is usually an emergency. Such patients are quite breathless and have low blood pressure. Do look for other causes like exposure to heat etc. Hope this provides some insight. I understand that the condition of your father is such that it will require clinical examination and evaluation, still if there is anything you wish to know in detail you are welcome. Sincerely Sukhvinder